problems coming off citalopram?

Hi- just wondering if anyone had had any problems coming off citalopram? I'm off them now after about 18months on them. I came down gradually with advice from my Dr but now I feel kinda light headed/strange sometimes and am wondering if it is linked to coming off the citalopram?

It's been a big breakthrough getting to the point where I am ready to come off them so I'd rather stay off them now but anyone got any experience/advice?

3 Replies

  • Hi 1

    Well done for getting off the medication, took me 30 yrs lol.

    I've not been on citalpram, but would guess after 18 months any side effects would of subsided.

    The light headedness/strange feeling could be just residual anxiety, I usually take a deep breath and as I let it out drop all my weight into my stomach, lowering my centre of gravity, it helps too if I'm walking about and start feeling like my legs are going a bit jelly too.

    I also riase my arms and flop them down bending my knees as I do so, it sort of grounds me, and I have heavy legs rather than wobbly ones.

    I then breathe into my stomach as it expands and breathe out relaxing my diaphram back to its normal position, thus keeping my focus low in my stamch. Sometimes we are thinking so much, its like we are stuck in our heads :-)

    Wishing you well



  • I tried to come off my pills last year ,I did it properly over a good few months reducing my intake until I stopped altogether. In a few weeks I was very down and very aggressive to my wife.I decided to go back on the pills and although I know this is not a good outcome I would rather stay on the medication and be as normal as poss. If I had any other medical problem that required medication I would not be asking whether I should or should not take the medication . I would follow the doctors advice. My G.P. is happy that I keep taking the pills for as long as required.

    I hope you can keep off them but do not beat yourself up if you have go back on them A lot of doctors think depression is a chemical problem.

    Good luck

  • I felt weird when I came off citralopram. I'd cut down gradually then one day forgot to take them and stopped. I felt like I was looking down on myself for a couple of weeks, and I felt ANGRY! I'd taken them to help cope with anxiety felt after bullying at work. But I managed to stay off them and the feelings subsided and I got back to feeling reasonably normal again. Good luck and accept that you may feel weird, but it will pass. x

You may also like...